Hail, Weld
- When
- June 28, 5:55 PM MST
- Where
- Weld County, 2.99 mi ENE of Wattenburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.040, -104.750
Severe thunderstorms produced large hail, up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 28, 2:05 PM MST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT THU JUN 28 2007 .SHORT TERM...ANOTHER DAY AND STILL WAITING FOR CONVECTION TO AFFECT URBAN CORRIDOR. CONVECTION HAS DEVELOPED NICELY IN THE MOUNTAINS EAST OF THE DIVIDE...NOW MOVING INTO THE FOOTHILLS. ACARS SOUNDING STILL SHOWING DECENT INVERSION AROUND 700 MB. SURFACE TEMPERATURES SLOWLY INCHING TOWARD CONVECTIVE TEMPERATURE AND SHOULD BE REACHED PROVIDED CIRRUS FROM CONVECTION DOESNT AFFECT SOLAR HEATING AS WAS THE CASE YESTERDAY. RADAR SHOWING NICE NORTH-SOUTH BOUNDARY DISECTING DIA...COULD PROVIDE A FOCUS. BUT WITH THAT MID LEVEL INVERSION STILL IN PLACE...AM NOT GOING TO GET TOO EXCITED ABOUT CONVECTION MOVING FURTHER EAST THAN FOOTHILLS. THOUGH THE LATEST NAM PAINTS QPF ACROSS URBAN CORRIDOR...DECIDED NOT INCREASE POPS AT THIS TIME. WEAK WINDS PERSIST IN THE UPPER ATMOSPHERE...SO ANY STORM MOVEMENT WILL BE SLOW. WITH GPS INTEGRATED PRECIPITABLE WATER VALUES AROUND EIGHT TENTHS OF AN INCH...HEAVY RAIN IS POSSIBLE WITH THE STORMS. THOUGH SHEAR REMAINS FAIRLY WEAK...CANNOT RULE OUT A STORM OR TWO PRODUCING HAIL UP TO AN INCH AS FORECAST SOUNDINGS SHOW CAPE VALUES AROUND 2000 J/KG. WITH LACK OF ANY LIFT AS NOTED BY QG VERTICAL VELOCITY PROGS...STORMS SHOULD END BY MIDNIGHT. SKIES SHOULD CLEAR MOST AREAS OVERNIGHT...THOUGH BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST SOME CLOUDS PERSISTING EASTERN ZONES. COULD SEE SOME STRATUS DEVELOPING...BUT DOESNT APPEAR TO BE WIDESPREAD. ON FRIDAY...RIDGE WILL CONTINUE TO BUILD OVER THE DISTRICT. STILL LOOKING LIKE ENOUGH MOISTURE FOR SOME AFTERNOON CONVECTION...THOUGH MODEL CROSS SECTIONS SHOW BULK OF MOISTURE AROUND 500 MB. LOOKING LIKE ANY STORM WILL BE DRY...WITH GUSTY WIND AND LIGHTNING THE BIG CONCERN. ACROSS URBAN CORRIDOR...FORECAST SOUNDINGS INDICATING PRECIPITABLE WATER VALUES OF AROUND EIGHT TENTHS OF AN INCH DURING THE AFTERNOON WITH CAPES AROUND 2000 J/KG. STILL THAT PESKY INVERSION AT 700 MB WHICH COULD HINDER ANY STORM FROM OCCURING ACROSS PLAINS. THE LOW POPS LOOK WARRANTED. TEMPERATURE AND THICKNESS GUIDANCE SUGGESTS TEMPERATURES SHOULD REACH THE LOWER 90S. CURRENT TEMPERATURE GRIDS SEEM REASONABLE...BUT WILL MAKE A FEW MINOR ADJUSTMENTS TO BOUNDARY AREAS. .LONG TERM...LITTLE CHANGE TO THE FORECAST THIS TIME AROUND. UPPER RIDGE BUILDS NORTHWARD WITH HIGH CENTER DEVELOPING OVER COLORADO THIS WEEKEND. GRADUAL DRYING/WARMING FROM BOTH INSOLATION AND WEAK WARM ADVECTION THROUGH THIS PERIOD. TWEAKED HIGHS A BIT UPWARD ON SUN/MON AS MODELS ARE CONSISTENTLY SHOWING CONTINUED WARMING AND I SEE NOTHING TO STOP IT. WEAK SHORTWAVE ACROSS THE NORTHERN U.S. ABOUT TUESDAY IS DISAPPEARING FROM THE MODELS...GFS HAS COME AROUND TO MORE LIKE THE LAST COUPLE DAYS ECMWF WITH THE HIGH CENTER STAYING AROUND COLORADO THROUGH MIDWEEK. BOTH HAVE ANOTHER SHORTWAVE ACROSS CANADA AT MIDWEEK WHICH ALLOWS THE RIDGE TO BUILD INTO WESTERN CANADA BEHIND IT. NOT A GREAT EFFECT ON US...BUT IT WILL PROBABLY PROVIDE AT LEAST SLIGHT COOLING. WILL GO WITH COOLING MAINLY ON THURSDAY FIGURING THERE WILL NOT BE A STRONG PUSH THIS FAR SOUTH OF THE SHORTWAVE. BOTTOM LINE...HOT AND DRY WITH SEVERAL DAYS IN A ROW AROUND 100 DEGREES. FIRE DANGER INCREASING MARKEDLY AS FUELS DRY OUT...MITIGATED BY GENERALLY LIGHT WINDS. && .AVIATION...A FEW STORMS STILL POSSIBLE THROUGH 04Z THIS EVENING AT DIA...THOUGH ITS LOOKING LIKE THE BEST CHANCE FOR STORMS WILL BE WEST OF THE AIRPORT. THERE IS A WEAK BOUNDARY MOVING WEST ACROSS THE AIRPORT...WITH SOUTHEAST SURFACE WINDS BECOMING DOMINANT. COULD SEE SOME GUSTS TO 25 KTS THIS EVENING. STRATUS NOT EXPECTED OVERNIGHT... THOUGH THERE COULD BE SOME PATCHES EAST OF THE AIRPORT. ON FRIDAY... JUST A SLIGHT CHANCE FOR ANY STORM AFFECTING THE AIRPORT AFTER 18Z. THE BEST CHANCE FOR ANY STORM WILL BE ALONG THE FOOTHILLS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && DL/CMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1048 AM MDT THU JUN 28 2007 COZ030>051-291200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS... FOOTHILLS AND PARK COUNTY THIS AFTERNOON...WITH SOME STORMS SLOWLY MOVING ONTO THE PLAINS DURING THE AFTERNOON. THE STORMS WILL CONTINUE INTO THE EVENING HOURS BEFORE ENDING BY MIDNIGHT. THE MAIN THREAT FROM THE STORMS WILL BE HEAVY RAIN AS THE WINDS ALOFT ARE QUITE LIGHT. HOWEVER...ENOUGH INSTABILITY WILL EXIST FOR A FEW STORMS TO POSSIBLY GENERATE SOME HAIL UP TO AN INCH IN DIAMETER. MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE THE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...ENOUGH MOISTURE AND INSTABILITY WILL BE PRESENT OVER THE EASTERN PLAINS AND FOOTHILLS FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP. THUNDERSTORMS WHICH DEVELOP MAY BE SLOW MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. FOR SATURDAY THROUGH WEDNESDAY...A STRONG UPPER LEVEL RIDGE WILL MOVE OVER THE AREA BRINGING HOT TEMPERATURES AND ONLY A VERY SMALL CHANCE OF THUNDERSTORMS. THE FIRE DANGER WILL INCREASE SIGNIFICANTLY OVER THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LESZCYNSKI/GIMMESTAD
The Denver radar (KFTG), 33 km away, was scanning. The volume nearest the first event began at 00:53 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32848, 32849, 32850.